Thunderstorm Wind, Grant
- When
- July 12, 2:55 PM CST
- Where
- Grant County, Manchester
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.000, -98.033
5 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 12, 1:41 PM CST, 1 hour 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 241 PM CDT TUE JUL 12 2005 .DISCUSSION... CLUSTER OF STORMS THAT FORMED EARLY THIS MORNING ACROSS NORTHERN PARTS OF KANSAS HAVE SURVIVED INTO SOUTH CENTRAL KANSAS EARLY THIS AFTERNOON. ADDITIONAL STORMS HAVE FORMED IN ADVANCE OF THIS CLUSTER ACROSS FAR NORTHERN OKLAHOMA. MID AND UPPER WAVE SHOULD HELP PUSH STORMS INTO NORTH CENTRAL OKLAHOMA OVER NEXT 2 TO 3 HOURS...BUT STORMS SHOULD WEAKEN FARTHER SOUTH AND BECOME LESS NUMEROUS AS MID LEVEL WINDS ARE NOT AS STRONG. APPEARS THAT STRONGER STORMS WILL BE CAPABLE OF WINDS TO 45 MPH. WILL MAINTAIN SLIGHT CHANCES FOR STORMS OVER NEXT SEVERALS DAYS WITH BETTER CHANCE FOR STORMS OVER SOUTHERN PARTS OF FA AS MID LEVEL SHEAR AXIS PUSHES SOUTH AND RIDGE BUILDS INTO CENTRAL AND NORTHERN PLAINS. STRONG WAVE MOVING INTO PACIFIC NORTHWEST BY THE END OF THE WEEK IS FORECAST TO FLATTEN UPPER RIDGE WHICH MAY ALLOW FOR WEAK COLD FRONT TO PUSH ACROSS THE AREA AROUND MONDAY AND TUESDAY OR NEXT WEEK. WILL KEEP IN SLIGHT/CHANCE POP FOR STORMS ALONG FRONT. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 70 92 69 92 / 20 20 10 10 HOBART OK 72 93 69 95 / 20 20 10 10 WICHITA FALLS TX 73 96 71 96 / 20 30 20 20 GAGE OK 69 90 67 93 / 30 10 10 10 PONCA CITY OK 70 90 68 91 / 40 10 10 10 DURANT OK 73 95 72 95 / 20 30 20 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && SIX
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
250 PM CDT TUE JUL 12 2005
OKZ004>048-050>052-TXZ083>090-131200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE FORECAST THROUGH TONIGHT.
DISCUSSION...
A THUNDERSTORM CLUSTER WILL MOVE SOUTH ACROSS NORTH-CENTRAL OKLAHOMA
THIS AFTERNOON... BRINGING WIND GUSTS THAT MAY EXCEED 50 MPH IN A
FEW LOCATIONS. THESE STORMS ARE EXPECTED TO SLOWLY WEAKEN AS THEY
CONTINUE MOVING SOUTH TOWARD CENTRAL OKLAHOMA LATE THIS AFTERNOON
AND EARLY THIS EVENING. OTHERWISE... ISOLATED THUNDERSTORMS WILL
TO OCCUR IN CENTRAL AND WESTERN OKLAHOMA... AND WESTERN NORTH
TEXAS... THIS AFTERNOON AND EVENING. THE PRESENCE OF ONLY MODEST
LEVELS OF INSTABILITY... ALONG WITH VERY WEAK VERTICAL WIND SHEAR...
WILL LIKELY KEEP ALL THE THUNDERSTORMS BELOW SEVERE LEVELS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JULY 13.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
A SLIGHT CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS MAINLY
EASTERN AND SOUTHERN OKLAHOMA... AND THE WESTERN PART OF NORTH TEXAS
THROUGH THE WEEKEND AS UPPER LEVEL DISTURBANCES ASSOCIATED WITH THE
REMNANTS OF DENNIS MOVE ACROSS THE AREA. THUNDERSTORM CHANCES WILL
INCREASE ACROSS NORTHERN OKLAHOMA ON MONDAY AS A COLD FRONT MOVES
INTO THE AREA.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.
CMSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 310 PM CDT TUE JUL 12 2005 OKZ007-008-122045- GRANT OK-KAY OK- 310 PM CDT TUE JUL 12 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT AND KAY COUNTIES. AT 310 PM... AN OUTFLOW BOUNDARY FROM STRONG TO SEVERE THUNDERSTORMS IN SOUTHERN KANSAS WAS LOCATED FROM NEAR WELLINGTON KANSAS TO NEAR FREEPORT KANSAS... OR ABOUT 15 MILES NORTH OF THE KANSAS STATE LINE. THIS OUTFLOW BOUNDARY WILL BRING GUSTY WINDS OF 30 TO 50 MPH INTO GRANT AND KAY COUNTIES. ADDITIONAL THUNDERSTORMS ARE DEVELOPING ACROSS GRANT AND KAY COUNTIES. PEOPLE IN GRANT AND KAY COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 350 PM CDT TUE JUL 12 2005 OKZ026-122105- LINCOLN OK- 350 PM CDT TUE JUL 12 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR SOUTHERN LINCOLN COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF DAVENPORT AT 350 PM CDT...MOVING SOUTH AT 20 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. WR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 352 PM CDT TUE JUL 12 2005 OKZ012-122105- GARFIELD OK- 352 PM CDT TUE JUL 12 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF ENID AT 352 PM CDT...MOVING SOUTH AT 20 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. WR
The Vance AFB radar (KVNX), 30 km away, was scanning. The volume nearest the first event began at 20:57 UTC.
5 thunderstorm wind, 2 hail. Local standard time, as filed.
Winds on the north side of town destroyed a 40 by 70 foot metal building at the Marshall COOP.
Wind was measured by the Oklahoma mesonet.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467532, 5467581, 5467582, 5467583, 5467584, 5467585, 5467586.